MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-6-20-3D-SS
Medical Device Problem Codes Material Too Rigid or Stiff (1544); Separation Failure (2547); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil failed to detach and encountered resistance in the catheter.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured cerebral aneurysm with a saccular morphology.The patient¿s vessel tortuosity showed no anomalies.Access vessel: a-com (diameter 2.5 mm).Aneurysm dimensions: max diameter 14 mm and neck diameter 6 mm.The patient's blood flow was normal and vessel tortuosity was moderate.For the embolization of an unruptured cerebral aneurysm using a w catheter, an atlas (stent) was placed with the phenom17 str, followed by filling with the primeframe10-30 from the jailed phenom17 j.After all the filling, no detachment of the coils was performed, and the phenom17 str was trans-celled to fill with the primeframe7-30.During the filling of primeframe7-30, there was slight resistance, but the coil was detached, and the coil delivery wire was retrieved.Subsequently, the axium prime3d 6-20 was filled from the same phenom17 str.While there was no problem with coil filling, abnormal stiffness was felt when retrieving the coil delivery wire after detachment.Since the coil could be detached, the wire was pulled out, but signs of a breakage were observed midway, and the phenom17 str was removed from the body.Flushing was attempted outside the body, but it couldn't be done, possibly due to something remaining inside the mc.Another phenom17 str was then trans-celled again, and the coil filling proceeded without issue, completing the procedure.It is considered that the cause might have been related to the phenom or the coil.There were no patient symptoms or complications associated with this event.Ancillary devices: guide catheter rist 7f, microcatheter phenom17 str 2 units phenom17 j 1unit, guidewire chikai black 14, embolization coil axium 7 units vfc 2 units, other gidepost.
 
Additional Manufacturer Narrative
Continuation of d10: product id fg11150-0615-2s (lot: 229592472); product id apb-6-20-3d-ss (225789477).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the cause of the non-detachment and resistance was unknown.The coil came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.There were no damaged observed to the catheter after removal but inner damage was suspected.There were no issues that resulted in the damage that was found.There was one detachment attempt using the instant detached and no attempts with the manual method.It was noted that there was no problem for the coil detachment itself.Detachment was done.Abnormal stiffness occurred when retrieving the wire after detachment.There was no problem during coil filling.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: a phenom 17 catheter and an axium prime coil were returned for analysis within a shipping box; within a sealed plastic biohazard bag and within an opened phenom-17 catheter outer carton.The axium prime coil was returned without introducer sheath.Visual inspection/damage location details: (pli-10) the phenom 17 total length was measured to be ~158.3cm and the useable length was measured to be ~151.0cm which is within specification.Upon visual inspection, no damages were found with the phenom 17 catheter hub.No bends or kinks were found with the phenom 17 catheter body.No damages were found with the phenom 17 catheter distal tip.No other anomalies were observed.(pli-20) the axium implant coil pushwire was found to be bent at ~3.1cm and broken at ~159.2cm from proximal end.The distal assembly, to include implant coil, of axium prime was found to be separated and not returned.No other anomalies were observed.Testing/analysis: the phenom-17 catheter was then tested with an in-house silverspeed guidewire.The guidewire successfully passed t through the catheter hub; however, met resistance distal to hub.The outer strain relief was then removed.The catheter body was found to be accordion distal to hub.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ was confirmed.The damage found with the phenom 17 catheter body likely contributed to the reported resistance.However, the cause for the damaged catheter body could not be determined.Based on the analysis performed, the customers report of ¿non-detachment¿ was unable to be confirmed as the pusher was returned with the distal assembly separated.The possible cause for the non-detachment could be the bends found on the pusher, causing the release wire to become stuck.The root cause could not be determined.The phenom 17 catheter has a labeled id (inner diameter) of 0.017¿.The phenom-17 catheter has an id (inner diameter) of 0.017¿.Per the axium prime coil ifu (instructions for use): ¿axium prime detachable coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands¿.Therefore, the phenom 17 catheter was found to be compatible for use with the axium prime framing coil and can be ruled out as a potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc CA 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc CA 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21150314
Report Number2029214-2025-00126
Device Sequence Number15864543
Product Code KRD
UDI-Device Identifier00847536008281
UDI-Public00847536008281
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2026
Device Model NumberAPB-6-20-3D-SS
Device Catalogue NumberAPB-6-20-3D-SS
Device Lot Number225789477
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer01/15/2025
02/24/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/05/2025
03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age60 YR
Patient SexMale